Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 28, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 29, 2019, 1:28 PM CDT for Denton County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2019, 1:28 PM CDT (18:28 UTC)
- Expired
- May 29, 2019, 2:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 90 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 1:30 PM CDT | TSTM WND GST 61 | 2 S Krum, TX | $$ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:46 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1318 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.6
The text
As transmitted.
081
WFUS54 KFWD 291828
TORFWD
TXC121-291915-
/O.NEW.KFWD.TO.W.0028.190529T1828Z-190529T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
128 PM CDT Wed May 29 2019
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northern Denton County in north central Texas...
* Until 215 PM CDT.
* At 127 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Krum, or near Sanger, moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Cross Roads around 140 PM CDT.
Aubrey, Krugerville, Ray Roberts Park Isle Du Bois and Ray Roberts
Park Johnson Branch around 145 PM CDT.
Pilot Point around 155 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Lincoln Park, Oak Point and Ponder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3342 9701 3342 9692 3341 9684 3322 9684
3314 9726 3336 9733 3343 9715
TIME...MOT...LOC 1827Z 248DEG 36KT 3328 9719
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Sanchez3 follow-up statements
501
WWUS54 KFWD 291833
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
133 PM CDT Wed May 29 2019
TXC121-291915-
/O.CON.KFWD.TO.W.0028.000000T0000Z-190529T1915Z/
Denton TX-
133 PM CDT Wed May 29 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
NORTHERN DENTON COUNTY...
At 132 PM CDT, a confirmed tornado was located over Krum, or near
Sanger, moving northeast at 20 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
4 miles north of Denton and Sanger around 145 PM CDT.
Cross Roads around 200 PM CDT.
Ray Roberts Park Isle Du Bois and Ray Roberts Park Johnson Branch
around 210 PM CDT.
Pilot Point and Aubrey around 215 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Lincoln Park and Ponder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter now! Get to an interior room on the lowest floor
of a sturdy building and avoid windows.
&&
LAT...LON 3342 9701 3342 9692 3341 9684 3322 9684
3317 9727 3318 9727 3336 9728 3343 9715
TIME...MOT...LOC 1832Z 238DEG 16KT 3328 9719
TORNADO...OBSERVED
HAIL...1.00IN
$$
92078
WWUS54 KFWD 291845
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
145 PM CDT Wed May 29 2019
TXC121-291915-
/O.CON.KFWD.TO.W.0028.000000T0000Z-190529T1915Z/
Denton TX-
145 PM CDT Wed May 29 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
NORTHEASTERN DENTON COUNTY...
At 145 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles north of Denton, moving east at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Cross Roads and Ray Roberts Park Isle Du Bois around 205 PM CDT.
Aubrey and Krugerville around 210 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Lincoln Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3342 9701 3342 9692 3341 9684 3322 9684
3319 9717 3322 9720 3335 9720 3339 9715
TIME...MOT...LOC 1845Z 268DEG 18KT 3328 9713
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
92415
WWUS54 KFWD 291913
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
213 PM CDT Wed May 29 2019
TXC121-291923-
/O.EXP.KFWD.TO.W.0028.000000T0000Z-190529T1915Z/
Denton TX-
213 PM CDT Wed May 29 2019
...THE TORNADO WARNING FOR NORTHEASTERN DENTON COUNTY WILL EXPIRE AT
215 PM CDT...
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning will be allowed to expire.
A Tornado Watch remains in effect until 800 PM CDT for north central
Texas.
LAT...LON 3342 9701 3342 9692 3341 9684 3322 9684
3319 9717 3322 9720 3335 9720 3339 9715
TIME...MOT...LOC 1913Z 248DEG 36KT 3338 9683
$$
69What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 29, 1:05 PM CDT, 23 minutes earlier.
Area forecast discussion, May 29, 1:05 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 105 PM CDT Wed May 29 2019 .AVIATION... /18z TAFs/ Primary convective line now approaching the western edge of the Metroplex will affect all of the DFW-area TAF sites in the 18-20z time period. Have carried TEMPO TSRA groups at all of these airports, with temporary visibility reductions to 2 miles, MVFR CIGs, and brief wind gusts to 30 knots. Believe the bulk of this line will pass east of KDAL by 21z. Residual showers/isolated thunderstorms should persist across the Metroplex TAF sites through the 20-23z window, but impacts should not be as significant as those presented by the primary line. Thunderstorm impacts will not be as significant at Waco, but have included a window of TEMPO TSRA in the 00-03z period. A cold front will sweep southward through all the TAF sites in the 22-00z timeframe, and around 04z at KACT. Bradshaw 66
Hazardous weather outlook, May 29, 3:57 AM CDT, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 357 AM CDT Wed May 29 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300900- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 357 AM CDT Wed May 29 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Severe thunderstorms are possible across all of North and Central Texas today with the best chances generally north of the I-20 corridor. The hazards associated with these storms include large hail, damaging winds and some tornadoes. Heavy rainfall and flash flooding will also be possible, especially north of I-20. Thunderstorm chances will decrease from northwest to southeast tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms are possible across Central Texas Thursday. Severe storms are not anticipated. Isolated to scattered thunderstorms will remain in the forecast Friday through Tuesday. Widespread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible west of the I-35 corridor this morning and across all of North and Central Texas this afternoon and evening.
In the hours before
Local storm report, May 29, 8:53 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
853 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM HAIL 1 W BRECKENRIDGE 32.75N 98.92W
05/29/2019 E0.88 INCH STEPHENS TX TRAINED SPOTTER
NICKEL HAIL 1 MILE WEST OF BRECKENRIDGESpecial weather statement, May 29, 9:09 AM CDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
909 AM CDT Wed May 29 2019
TXZ129-291445-
Eastland TX-
909 AM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EASTLAND COUNTY UNTIL
945 AM CDT...
At 908 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cisco, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Eastland, Cisco, Ranger and Carbon.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
north central Texas.
LAT...LON 3252 9875 3251 9850 3244 9847 3233 9848
3224 9898 3241 9904
TIME...MOT...LOC 1408Z 252DEG 36KT 3236 9893
92Special weather statement, May 29, 9:44 AM CDT, 3 hours 44 minutes before
Special Weather Statement National Weather Service Fort Worth TX 944 AM CDT Wed May 29 2019 TXZ115-116-129-130-291515- Palo Pinto TX-Erath TX-Stephens TX-Eastland TX- 944 AM CDT Wed May 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ERATH...NORTHEASTERN EASTLAND...SOUTHEASTERN STEPHENS AND SOUTHERN PALO PINTO COUNTIES UNTIL 1015 AM CDT... At 943 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Ranger, moving east at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ranger, Gordon, Strawn and Mingus. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 100 PM CDT for north central Texas. LAT...LON 3235 9865 3267 9874 3277 9817 3245 9808 TIME...MOT...LOC 1443Z 251DEG 35KT 3253 9856 Sanchez
Special weather statement, May 29, 9:48 AM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
948 AM CDT Wed May 29 2019
TXZ100-101-291515-
Young TX-Jack TX-
948 AM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YOUNG AND SOUTHERN
JACK COUNTIES UNTIL 1015 AM CDT...
At 947 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Bryson, or 12 miles east of Graham, moving northeast
at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Jacksboro and Bryson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
north central Texas.
LAT...LON 3332 9809 3300 9796 3301 9843 3295 9843
3295 9850 3319 9855
TIME...MOT...LOC 1447Z 240DEG 35KT 3305 9837
SanchezSpecial weather statement, May 29, 11:53 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1153 AM CDT Wed May 29 2019
TXZ100-101-116-117-131-291730-
Hood TX-Palo Pinto TX-Parker TX-Young TX-Jack TX-
1153 AM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YOUNG...SOUTHWESTERN
JACK...WESTERN PARKER...PALO PINTO AND NORTHWESTERN HOOD COUNTIES
UNTIL 1230 PM CDT...
At 1153 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Possum Kingdom State Park to
12 miles southwest of Graford to Gordon. Movement was east at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mineral Wells, Graford, Gordon, Cool, Mineral Wells State Park,
Millsap and Mingus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
north central Texas.
LAT...LON 3304 9862 3307 9808 3281 9787 3255 9787
3251 9824 3251 9843 3279 9844
TIME...MOT...LOC 1653Z 267DEG 48KT 3298 9851 3280 9838 3257 9837
SanchezLocal storm report, May 29, 1:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
119 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM HAIL EAGLE MOUNTAIN 32.89N 97.44W
05/29/2019 E0.75 INCH TARRANT TX AMATEUR RADIO
PENNY SIZE HAIL AT EAGLE MOUNTAIN LAKEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:33 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 42 min |
| May 29, 9:09 AM CDT | Special Weather Statement | FWD | Eastland | 36 min |
| May 29, 9:12 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 63 min |
| May 29, 9:30 AM CDT | River Flood Warning | FWD | Hunt | 41 hr |
| May 29, 9:30 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 41 hr |
| May 29, 9:44 AM CDT | Special Weather Statement | FWD | Palo Pinto | 31 min |
| May 29, 9:48 AM CDT | Special Weather Statement | FWD | Jack | 27 min |
| May 29, 9:50 AM CDT | River Flood Warning | FWD | Collin | 46 hr |
| May 29, 9:50 AM CDT | River Flood Warning | FWD | Denton | 55 hr |
| May 29, 9:50 AM CDT | River Flood Warning | FWD | Collin | 42 hr |
| May 29, 9:50 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 16 days |
| May 29, 11:53 AM CDT | Special Weather Statement | FWD | Palo Pinto | 37 min |
| May 29, 12:15 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 60 min |
| May 29, 12:55 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 65 min |
| May 29, 12:58 PM CDT | Tornado Warning | FWD | Parker, Tarrant | 47 min |
| May 29, 1:38 PM CDT | Tornado Warning | FWD | Dallas, Denton, Tarrant | 52 min |
| May 29, 1:52 PM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 3 hr |
| May 29, 1:57 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Tarrant | 63 min |
| May 29, 2:57 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 63 min |
| May 29, 3:01 PM CDT | Tornado Warning | FWD | Collin, Rockwall | 44 min |
| May 29, 3:04 PM CDT | Tornado Warning | FWD | Rains, Van Zandt | 41 min |
| May 29, 3:39 PM CDT | Tornado Warning | FWD | Hunt, Kaufman, Rockwall | 51 min |
| May 29, 3:47 PM CDT | Tornado Warning | FWD | Rains, Van Zandt | 13 min |
| May 29, 4:16 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Van Zandt | 59 min |
| May 29, 4:23 PM CDT | Tornado Warning | FWD | Kaufman, Van Zandt | 52 min |
| May 29, 4:31 PM CDT | Flash Flood Warning | FWD | Grayson | 119 min |
| May 29, 4:58 PM CDT | Tornado Warning | FWD | Van Zandt | 62 min |
| May 29, 5:51 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Lamar | 54 min |
| May 29, 5:53 PM CDT | Tornado Warning | FWD | Kaufman, Van Zandt | 52 min |
| May 29, 5:58 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.